Skip to Content

My 16 yr old son seems to sweat an awful lot while exercising. He is on zoloft any alternative meds?

Responses (4)

Inactive 15 Jun 2010

Has the excessive sweating ever happened before he took the zoloft? our body's change over time so it might not be the medication it could be that his metabolism has gotten higher as he has gotten older. So it might not be neccessary to change the medication and this could possibly be absoulutly normal.

Rajive Goel 15 Jun 2010

Yes it is one of the side effects of Zoloft, but sweating due to exercise is always considered to be good, for an alternate you must speak to a doc who prescribed the med as they would know better the history of your son, hope this helps?

Mick Luke73 30 Mar 2018

Hi there yes i do sweat a lot. Especially after a shower for about 30 to 45 minutes on zoloft. i am on 100mg. And yes i do sweat a lot when i am playing tennis. I am worried about it because the doctor is going to put the zoloft up to 150mg. I have been on zoloft for about 14 manths. I was wondering if it gets better. I am 44 years old. Thank you.

WildcatVet 30 Mar 2018

Hi, Mick.! Hyperhidrosis (excessive sweating) commonly occurs in abut 1% - 10% of users of almost all antidepressants. Aside from being embarrassing, it's not really dangerous as long as you drink enough fluids to assure adequate hydration especially after exercise.
Sorry to say that most side effects, if they're going to resolve do so within just a few days to several weeks of starting the medication but an increase in dosage shouldn't aggravate the problem.
Make sure your doctor is aware of this and you could consider discussing alternative medication.
Best regards, Wildcat

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions